Case report details DVT development post-glucocorticoid in a patient with autoimmune hemolytic anemia, suggesting risk of thromboembolism.
Pulmonary embolism (PE) and deep vein thrombosis (DVT) are well-known lethal complications in autoimmune hemolytic anemia (AIHA). Here, we describe a case of a 45-year-old male patient with AIHA who developed DVT early after glucocorticoid administration. The patient presented with severe anemia, suggesting active hemolysis. Deep vein thrombosis was confirmed within two weeks after glucocorticoid administration, suggesting that both active hemolysis and glucocorticoid administration synergistically contributed to the development of DVT. Clinicians should consider that such synergism may increase the risk of thromboembolism in patients with AIHA, and prophylactic anticoagulants are worth considering in these patients after starting glucocorticoids.
No takes yet. Share an insight, caveat, or question.
Lingamgunta et al. (2025) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: